Extreme fatigue after chemo or is it Phesgo causing it?

  • 1 reply
  • 315 subscribers
  • 193 views

Hi. 
I had a double mastectomy 5 years ago because of Breast Cancer. 
Now I have Secondary BC - Anxillary lymph nodes, Lung, Liver & Bone metastases. 

Life stinks but I try to remember there’s always someone worse off than yourself. 

I have just finished 6 x chemo on Docetaxel and now continuing with Phesgo every 3 weeks and Denosumab every 4 weeks. 

Throughout my treatment I have struggled to control the pain, tiredness and constant nausea. The pain is finally under control (my doctor was reluctant to prescribe oramorph etc). The nausea is milder but I continue to be totally exhausted almost all of the time and I’m just not sure if this is normal, due to the Phesgo or will I eventually have more good days than bad? I thought that once the chemo finished (4 weeks ago was my last session) I would start to feel better.

I’m sleeping around 3 hours, awake for a few but still dozing in between then crawling my way back to bed again. This is my life! I occasionally will have a burst of energy where I can be awake for around 5 hours and be alert but then the fatigue hits out of nowhere and back to bed I go. 

I try light exercise and fight to stay awake but nothing seems to help. I feel like I have constant flu symptoms and my body is too weak to do anything. Having lost 3 stone hasn’t helped I guess but I have finally put on weight this week. 

I am so frustrated with this. I am hoping it’s just a chemo hangover that will improve but I am worried that I will continue to feel like this after each Phesgo. I just cannot imagine what it will feel like to have a good day. 
Looking up Phesgo, I have all the typical side effects but I just don’t know how long they are supposed to last. I’m desperate to know what I can possibly do to make myself feel better and have more energy? Im afraid this is what my life is going to be. I was so looking forward to the chemo finishing, thinking I would start to get my energy levels back but I am still just as bad. 

Can anyone tell me, does it get easier please? What can I do to help myself? It’s so unfair to my husband with me asleep all of the time. I don’t know what’s normal any more. I am on limited time and this is no life. Will these symptoms improve please?

  • Hi, that sounds really frustrating.  I have to admit, I had no side effects with phesgo at all, so difficult for me to comment on whether this is chemo or phesgo, we all react differently.  Have you talked to your oncologist to see if they can suggest anything?  Hope it improves soon, best wishes 

    Community Champion badge